Tornado, Lincoln
- When
- July 9, 5:54 PM MST
- Where
- Lincoln County, 6 mi SE of Limon
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 50 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.200, -103.617
A tornado touched down briefly but did no damage.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 9, 1:25 PM MST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 225 PM MDT SAT JUL 9 2005 .SHORT TERM...THE UPPER LEVEL RIDGE WILL WEAKEN SOMEWHAT THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS WESTERN AND NORTHERN COLORADO. THIS SYSTEM IS PROGGED TO SHIFT EAST OF THE REGION BY 06Z. NOT MUCH IN THE WAY OF QG ASCENT WITH IT BUT IT COULD FURTHER ENHANCE SOME STORMS ALREADY DEVELOPING ALONG SOME BOUNDARIES THIS AFTERNOON. LAPS SFC BASED CAPES EAST OF THE BOUNDARY...EXTENDING FM EAST OF GREELEY TO WATKINS TO LARKSPUR RANGE FM 1200 J/KG IN ELBERT COUNTY TO 2400 J/KG OVER LOGAN COUNTY. ALTHO THE SHEAR ALOFT IS FAIRLY WEAK...THE LOW LEVEL SHEAR MAY BE STRONG ENOUGH FOR A FEW WEAK LANDSPOUTS. WIND VS HAIL MAY BE THE GREATEST THREAT FM THE STORMS LATE THIS AFTN AND EVENING. ONCE THE SHORT WAVE SHIFTS EAST THE UPPER RIDGE WILL REBUILD OVER COLORADO. BEST POTENTIAL FOR STORMS WILL BE ALONG THE ERN BORDER WHERE THE LOW LEVEL THETA-E RIDGE WILL BE. FCST CAPES OFF THE NAM SOUNDINGS RANGE FM 2400 J/KG EAST OF AKO TO ANYWHERE FM 600-1200 J/KG ELSEWHERE. STORMS WILL LIKELY AGAIN INITIATE OFF THE HIGHER TERRAIN AND THE LEFTOVER OUTFLOW BOUNDARIES IN THE PLAINS. .LONG TERM...SUN NGT-TUE...MDLS KEEP PERSISTENT UPR RDG OVR CNTRL RCKYS THRU PRD. AMS WILL RMN DRY AND SUBSIDENT BUT FCST UPR AIR SOUNDINGS SHW SUM INSTABILITY EVEN WITH NO APPARENT SHT WVS IN FLO ALF. BEST CAPES ARE ON THE PLAINS SUN EVE...OVER THE URBAN CORRIDOR AND PLAINS ON MON AFTN AND EVE AND OVER THE URBAN CORRIDOR ON TUE AFTN. SOUNDINGS ALSO SHW SUM WK MID LVL CIN OVR THE PLAINS ON MON AFTN AND EVE AND AIR MASS WUD APPEAR TO BE CAPPED ON PLAINS ON TUE AFTN. A WEAK CDFNT WILL SPREAD S OVR PLAINS ON MON WITH RETURN LO LVL FLO OF MSTR INTO URBAN CORRIDOR ON TUES AFTN. HI TEMPS WILL BE A SMIDGEN COOLER ON MON DUE TO FNT AND SUM WK COOLING ALF. HI TEMPS WILL RETURN TO 90S ON PLAINS ON TUE. IN EXTENDED PERIOD...WED-SAT...MDLS MAINTAIN STG UPR RDG OVR CNTRL RCKYS THRU PRD. SYS WILL KEEP THE AIR MASS RELATIVELY DRY AND SUBSIDENT WITH ONLY ISOLD AFTN AND EVE TSTMS EXPECTED EACH DAY. NO ORGANIZED LARGE SCALE CONVECTION IS ANTICIPATED. THERE ARE NO INDICATIONS OF A DVLPG MOIST MONSOONAL FLOW ALF INTO THE CNTRL RCKYS. TEMPS WILL BE ABV SEASONAL NORMS. && .BOU...NONE. && COOPER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1053 AM MDT SAT JUL 09 2005 COZ030>051-101200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1053 AM MDT SAT JUL 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IT WILL BE A HOT DAY ON THE PLAINS...WITH BREEZY SOUTH TO SOUTHEAST WINDS DURING THE AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MAKE ITS WAY ACROSS COLORADO LATE THIS AFTERNOON AND EVENING. AS A RESULT...ISOLATED THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AROUND MIDDAY...THEN SPREAD INTO THE PLAINS DURING THE REMAINDER OF THE AFTERNOON AND EVENING. AN ISOLATED SEVERE PULSE STORM COULD DEVELOP IN THE NORTHEAST PLAINS AFTER 4 PM...BUT AT THIS TIME THE THREAT APPEARS TO BE LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 233 PM MDT SAT JUL 09 2005 COZ035-036-038>051-100033- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/ NORTHEAST PARK COUNTIES BELOW 9000 FEET-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY- WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 233 PM MDT SAT JUL 09 2005 ...BRIEF TORNADOES POSSIBLE LATE THIS AFTERNOON... THUNDERSTORMS WERE DEVELOPING ALONG A LINE FROM NEAR MONUMENT TO JUST EAST OF CASTLE ROCK AND THEN NORTHWARD THROUGH THE WATKINS... ROGGEN...AND BRIGGSDALE AREAS. THESE STORMS WILL BE CAPABLE OF PRODUCING SHORT LIVED AND WEAK TORNADOES THIS AFTERNOON. IN ADDITION...STORMS OVER THE ENTIRE REGION WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH. IF A FUNNEL CLOUD OR STRONG WINDS ARE OBSERVED...TAKE COVER IN A REINFORCED STRUCTURE AND STAY AWAY FROM WINDOWS.
The Pueblo radar (KPUX), 96 km away, was scanning. The volume nearest the first event began at 00:52 UTC.
1 tornado. Local standard time, as filed.
A tornado touched down briefly but did no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyThe tornado archive for Colorado, 2005Warnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466288.